MAUDE Adverse Event Report: Ethicon Inc. PROLENE; Suture, Nonabsorbable, Synthetic

Ethicon Inc. PROLENE; Suture, Nonabsorbable, Synthetic
Catalog Number EPM8702
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported a patient underwent a cabg procedure on an unknown date in 2026 and suture was used.Surgeon had a needle from suture pop off the suture when she was throwing down knots.The needle was found, the case was completed as normal and there was no patient consequence.There was no patient consequence reported.An additional 20 minutes was added to the case.The device was not returning.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint #(b)(4) additional information has been requested and received.Attempts to obtain the device have been made.If further details are received at a later date a supplemental medwatch will be sent.When was the needle detached/pulled off from the suture(s) (in the package, during removal from package, during handling prior to use on patient or during use on the patient)? please specify- the needle detached from the suture during use on the patient after the suturing was complete and before the surgeon tied down the suture were there any unexpected outcomes or complications resulting from the prolonged surgery time? the needle detaching from the suture was the unexpected outcome which tissue was being sutured when the event occurred? unknown was additional dissection required in other organs/tissues other than the target tissue? no was there any change in the patient¿s post operative care due to the prolonged procedure? no how many devices demonstrated the alleged deficiency? it was reported by the surgeon that the needle detaching from the suture has happened on several cases but the exact number is unknown did the event occur during one or multiple patient procedures? this event has occurred with multiple patients what is the total number of procedures? unknown have any of these events been previously reported to ethicon? no, this event was the first time the rep was made aware if so, could you please provide the corresponding reference number(s)? if this event occurred during multiple procedures, would you kindly create a product complaint for each event and provide the corresponding reference number(s)? the surgeon is unaware as to how many times this event has occurred please provide the source or name of person providing answers to follow-up questions: (b)(6)/ssl-kaiser-jjmts.The single complaint was reported with multiple events.There are no additional details regarding the additional events.A manufacturing record evaluation was performed for the finished device lot number, and no related non-conformances were identified.No product is available for return.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PROLENE
Common Device Name
Suture, Nonabsorbable, Synthetic
Manufacturer (Section D)
Ethicon Inc.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
Ethicon Inc.-Juarez
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
+1(303)552-6892
MDR Report Key50886682
Report Number2210968-2026-09610
Device Sequence Number15937643
Product Code GAW
UDI-Device Identifier10705031134805
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K133356;
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Type of Report Initial
Report Date (Section B) 09/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEPM8702
Device Lot Number10CTDE
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2026
Initial Report FDA Received Date09/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/06/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown